Please use this identifier to cite or link to this item:
Title: Single-machine scheduling with decreasing time-dependent processing times to minimize total absolute differences in waiting times
Authors: Wang, D
Wu, YB
Wang, JB
Ji, P 
Keywords: Scheduling
Time-dependent processing times
Total absolute differences in waiting times
Issue Date: 2012
Source: Journal of the Chinese institute of industrial engineers, 2012, v. 29, no. 7, p. 444-453 How to cite?
Journal: Journal of the Chinese Institute of Industrial Engineers 
Abstract: In this article we consider a single-machine scheduling problem with decreasing time-dependent job-processing times. Decreasing time-dependent job-processing times means that its processing time is a non-increasing function of its execution start time. The objective is to find a schedule that minimizes total absolute differences in waiting times. We show that the optimal schedule is V-shaped: jobs are arranged in the descending order of their normal processing times if they are placed before the job with the smallest normal processing time, but in the ascending order of their normal processing times if placed after it. We prove several other properties of an optimal schedule, and introduce two heuristic algorithms that are tested against a lower bound. We also provide computational results to evaluate the performance of the heuristic algorithms.
ISSN: 1017-0669
DOI: 10.1080/10170669.2012.721211
Appears in Collections:Journal/Magazine Article

View full-text via PolyU eLinks SFX Query
Show full item record


Last Week
Last month
Citations as of Feb 20, 2019

Page view(s)

Last Week
Last month
Citations as of Feb 18, 2019

Google ScholarTM



Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.